MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL HANDLE; CHISEL, BONE, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL HANDLE; CHISEL, BONE, SURGICAL
Catalog Number 399.54
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 399.540; lot: 8891875; manufacturing site: (b)(4); release to warehouse date: june 12, 2014.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Visual inspection: device was received at cq in two pieces (screw separate from chisel handle assembly).Visual inspection of the returned device performed at customer quality (cq) identified the condition of a broken screw.A portion of the distal tip of the screw component has broken off.This is causing difficulty inserting the screw into the chisel handle.It was also observed that the proximal hex drive recess in the screw is malformed / rounded.Functional test: the screw is difficult to insert into the chisel handle because a portion of the distal leading thread form has broken off.The received condition agrees with the complaint description.The complaint can be replicated with the returned device.Device history record (dhr) review: the returned device was manufactured in june 2014.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Document/specification review: the following design drawings were reviewed during this investigation.Chisel handle assembly design drawing.Screw component design drawing.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: a dimensional inspection relevant to this complaint condition could not be performed because of the post manufacturing damage.Material analysis: the design specified the screw component to be manufactured from 1.4057 material and hardened & tempered to 43 +5 / -0 hrc.A material confirmation for the screw component from the time of manufacture could not be reviewed during this investigation because components were not lot tracked.Conclusion: a definitive root cause for the post manufacturing damage could not be determined based on the provided information.However, per the reported complaint description "it was also reported that it must have been somebody who was new who did not know how to take it apart".This complaint is confirmed, however, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during decontamination on an unknown date, the screw of the chisel handle that tightens down and keeps the blade intact had fallen off.It was still in the thread of the handle.Sales consultant thought the event most likely did not happen during a procedure, but afterward when the instrument was taken apart, potentially by somebody who was new who did not know how to take apart the device.There was no patient involvement.Concomitant device: chisel blade (part: unknown, lot: unknown, quantity: 1).This report is for a chisel handle.This is report 1 of 1 for (b)(4).

Brand Name
CHISEL HANDLE
Common Device Name
CHISEL, BONE, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8361588
Report Number2939274-2019-56596
Device Sequence Number2024586
Product Code EML
UDI-Device Identifier10886982202895
UDI-Public(01)10886982202895
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.54
Device Lot Number8891875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1